Alert archive / Virginia / Winter Storm Watches in 2021
Winter Storm Watch 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this winter storm watch at Feb 5, 2021, 11:53 AM EST for 4 counties in West Virginia; 9 counties in North Carolina; 37 counties in Virginia. It took effect at Feb 6, 2021, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2021, 11:53 AM EST (16:53 UTC)
- In effect from
- Feb 6, 2021, 6:00 PM EST
- Expired
- Feb 6, 2021, 4:16 AM EST
- In force
- Issued by
- NWS Blacksburg, VA
All 50 counties
Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Covington, VA, City of Danville, VA, City of Galax, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pittsylvania County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 11 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS41 KRNK 051653 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 1153 AM EST Fri Feb 5 2021 ...Winter Storm Expected To Impact Region Saturday Night... .An area of Low pressure is expected to develop along the central Gulf coast Saturday, then move northeast to along the Mid- Atlantic coast by Sunday morning. This will result in a period of moderate to heavy snow Saturday night and early Sunday. NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-060100- /O.NEW.KRNK.WS.A.0003.210206T2300Z-210207T1700Z/ Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery- Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania- Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Dobson, Danbury, Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Amherst, Martinsville, Danville, Lynchburg, Appomattox, South Boston, Keysville, Bluefield, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Quinwood, Duo, and Rainelle 1153 AM EST Fri Feb 5 2021 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches possible. * WHERE...Portions of central, south central, southwest and west central Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...From Saturday evening through Sunday morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant snow...sleet...or ice accumulations that may impact travel. Monitor the latest forecasts for updates on this situation. && $$
2 follow-up statements
537 WWUS41 KRNK 060136 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 836 PM EST Fri Feb 5 2021 ...Winter Storm Expected To Impact Region Saturday Night... .An area of Low pressure is expected to develop along the central Gulf coast Saturday, then move northeast to along the Mid- Atlantic coast by Sunday morning. This will result in a period of moderate to heavy snow Saturday night and early Sunday. NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-061100- /O.CON.KRNK.WS.A.0003.210206T2300Z-210207T1700Z/ Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery- Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania- Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Dobson, Danbury, Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Amherst, Martinsville, Danville, Lynchburg, Appomattox, South Boston, Keysville, Bluefield, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Quinwood, Duo, and Rainelle 836 PM EST Fri Feb 5 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches possible. * WHERE...Portions of central, south central, southwest and west central Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...From Saturday evening through Sunday morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant snow...sleet...or ice accumulations that may impact travel. Monitor the latest forecasts for updates on this situation. Stay tuned to NOAA Weather Radio or your favorite source of weather information for the latest updates. Additional details can be found at www.weather.gov/blacksburg. && $$
887 WWUS41 KRNK 060916 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 416 AM EST Sat Feb 6 2021 ...Winter Storm Expected To Impact Region Tonight... .A vigorous upper-level disturbance will track along the Gulf Coast and into the Southeast U.S. tonight moving northeast along the South and North Carolina coast lines Sunday and then to off the Mid-Atlantic coast by Sunday night. This will result in a period of moderate to heavy snow Saturday night and early Sunday. The heaviest snow will track from the high country of western North Carolina along the Blue Ridge and into central Virginia, or roughly from Boone to Blacksburg to Lexington. Snow amounts of 4-6 inches are expected in these areas and locations to the west with generally 1-3 inches east of this line. The snow is likely to begin as rain across areas of the Piedmont east of a Martinsville to Lynchburg line and some sleet is also possible in these areas as well, which will reduce the snow amounts to less than 3 inches. NCZ001-002-018-VAZ007-009>020-022>024-032>035-045>047-WVZ042>044- 507-508-062000- /O.UPG.KRNK.WS.A.0003.210206T2300Z-210207T1700Z/ /O.NEW.KRNK.WS.W.0005.210207T0000Z-210207T1700Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Campbell-Appomattox-Buckingham-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Amherst, Lynchburg, Appomattox, Bluefield, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Quinwood, Duo, and Rainelle 416 AM EST Sat Feb 6 2021 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY... * WHAT...Snow. Total snow accumulations of 3 to 5 inches...locally 6 inches. * WHERE...Portions of central, south central, southwest and west central Virginia, northwest North Carolina and southeast West Virginia. * WHEN...From 7 PM this evening to noon EST Sunday. * IMPACTS...Untreated roads and highways will become snow covered and hazardous. Some secondary roads, especially in mountainous areas could become impassible late tonight and Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Please report snow and sleet accumulations via email at rnk.skywarn@noaa.gov or by calling the National Weather Service toll free at...1...866...2 1 5...4 3 2 4. Leave a message with your observation and the specific location where it occurred. You can also post your report to National Weather Service Blacksburg Facebook page and on Twitter. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NCZ003>006-019-020-VAZ043-044-058-059-062000- /O.UPG.KRNK.WS.A.0003.210206T2300Z-210207T1700Z/ /O.NEW.KRNK.WW.Y.0012.210207T0000Z-210207T1700Z/ Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Henry-Pittsylvania- Halifax-Charlotte- Including the cities of Dobson, Danbury, Eden, Yanceyville, Wilkesboro, Yadkinville, Martinsville, Danville, South Boston, and Keysville 416 AM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY... * WHAT...Snow. Snow accumulations of 1 to 3 inches with some sleet. * WHERE...Portions of south central Virginia and north central and northwest North Carolina. * WHEN...From 7 PM this evening to noon EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities...and use caution while driving. Please report snow, sleet or ice accumulations via email at rnk.skywarn@noaa.gov or by calling the National Weather Service toll free at...1...866...2 1 5...4 3 2 4. Leave a message with your observation and the specific location where it occurred. You can also post your report to National Weather Service Blacksburg Facebook page and on Twitter. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ RAB
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this winter storm watch went out at Feb 5, 9:25 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 5, 9:25 AM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
925 AM EST Fri Feb 5 2021
.SYNOPSIS...
A cold front is moving across the Mid-Atlantic Region this
morning. Rain continues along the coast with drying taking place
across the mountains, foothills, and piedmont. In the wake of
the front expect breezy conditions and increasing sunshine.
High pressure will build across the area tonight with fair
weather expected into Saturday. A winter storm is possible the
later half of the weekend. The front that is passing over the
region is expected to stall along the Gulf Coast. A wave of low
pressure is then forecast to develop along the front, and move
northeast to along the Mid- Atlantic Coast by Sunday morning.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 925 AM EST Friday...
Winter Weather Advisories for the early morning wintry mix have
been cancelled.
A cold front extends from central New York to western North
Carolina, bisecting the forecast area from north to south. Most
of the precipitation has exited our forecast area, and as the
front continues to work its way to the east expect drying
conditions per increasing post frontal winds and sunshine.
Generally fair weather is expected through tonight as High
pressure builds into and across our region. Post frontal cold
air advection will help neutralize some of the temperature rise
this afternoon, especially across the mountains, but overall we
are still looking at highs in the upper 30s to lower 40s across
the mountains and upper 40s to lower 50s across the piedmont.
Temperatures tonight will retreat into the 20s.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
As of 430 AM EST Friday...
Another Potential Winter Storm on the Way for the Weekend...
Broad low pressure aloft will remain the large scale synoptic
feature through much of next week, progressively deepening and
digging further south with time. Surges of cold air will spread
southward as this occurs, well into the southern states through
the later part of next week. While the models have fluctuated
from run-to-run and model-to-model, the general consensus is
that the Arctic air mass is cold enough and dense enough it
should have no problem spreading southward through our area by
the weekend into early next week and likely make into the
southern states with time.
With the cold air firmly entrenched across the region and a
continued active southern stream, the potential for additional
winter weather events will remain high. For the last several
days the models have been indicating a vigorous southern stream
system tracking through the southeast states during the weekend
into early next week. In previous days, this has tracked far
enough to our south that we were only on the fringe of the
precipitation shield. However, with the baroclinic zone expected
to reside further north across or just south of our region, this
greatly increases the probability for this southern stream
system to bring a good round of precipitation to our area this
weekend. In essence this event is shaping up to be a Miller A
type weather system, which often produce some of our heavier
more prolific snow events in this area. Atmospheric profiles
generally support mostly snow, with possibly some sleet,
freezing rain, or rain in the southeastern parts of the
Piedmont. The timing of this next winter weather event looks to
be an almost carbon copy of last weekend's winter storm,
starting Saturday evening and ending by Sunday afternoon. The
consensus of model generated snow amounts, WPC snow amounts, and
local methods generate a solid 2-4 inches for most areas along
and west of the Blue Ridge, with 1-3 inches east of the Blue
Ridge. This is a reasonable place to start, but it is important
to note that 1/4 to 1/2 inch of QPF combined with snow-to-liquid
ratios of 11 or 12:1 leave the potential for greater snow
amounts in the 4-6 inch range, especially in the west. Again,
would not be surprised to see this event rival in a very similar
fashion the snow event of last weekend.
So with all this analysis in mind, the question of headlines
comes into play. Currently, we have headlines for the minor
ongoing winter weather event of this morning. Thus, will need to
have this event end before introducing headlines for the next
winter weather event beginning in 4th period with this forecast
package. Undoubtedly, a Winter Storm Watch or at a minimum a
Winter Weather Advisory will likely follow with the afternoon or
overnight forecast package today or tonight. In the meantime,
the potential for this next winter storm will be highlighted in
the HWO and through DSS briefings and social media.
As noted above, temperatures trends have been downward with
recent model runs across the board. Temperatures are expected to
remain at or below freezing through much of the weekend and
well into next week along/west of the Blue Ridge, with highs
only in the 30s and 40s across the Piedmont. Models have also
trended more in the direction of potential bitter cold
temperatures as well through the week. The ECMWF is also colder
than the GFS, which for me leads confidence to the colder
trends. Thus, extended temperatures have leaned heavily toward
the colder ECMWF.
/Confidence Levels in Forecast Parameters/
Temperatures - Moderate,
Precipitation Probabilities - Moderate
Winds - Moderate,
Snow Amounts and Probabilities - Moderate.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 500 AM EST Friday...
Winter Conditions to Continue with Several Additional
Opportunities for Significant Winter Precipitation Events...
The broad upper trough over southern Canada will continue to
dominate the weather scene for much of the U.S. An active
southern stream will also remain in place. There are at least
two additional chances for significant rounds of winter
precipitation in the extended. The first will come Tue-Wed
potentially in the form of yet another Miller A system.
Differences in model placement suggests only chance pops for now
with mixed precipitation, but most likely snow for areas
along/west of the Blue Ridge. Another event arrives by Friday
more in the form of an overrunning/isentropic lift event. But at
this point, cold air is expected to be more firmly entrenched
across the U.S., so this could largely be another snow event for
the entire area. Details will be worked out as the event draw
nearer to the current time. At any rate, prepare for a long
stretch of winter weather and the associated travel and mobility
problems associated with such.
Temperatures should remain well below normal through the entire
period with lows in the teens and 20s and highs in the 20s and
30s with some 40s in the Piedmont.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
As of 601 AM EST Friday...
Improving Flight Conditions Through The Morning As Westerly
Winds Pick Up...
Precipitation is wrapping up this morning while ceilings have
reached their worst point of the day, which are only affecting
western TAF sites. As the front presses out of the area this
morning, precipitation will end and ceilings will recover. By
mid morning, most clouds will be mostly mixed out besides for
BLF and LWB were just a bit longer will be needed. As cold air
advection starts to take place this morning, gusty westerly
winds should start to crank up. These should slack by this
evening around sunset. VFR conditions are expected from the
afternoon and onward through the night.
High confidence for all forecast details.
Extended Aviation Discussion...
A wave of low pressure is expected to develop along a stalled front
Saturday night and move northeast to the Mid- Atlantic Coast by
early Sunday. This is a significant change to previous models
runs and now suggests parts of the Mid-Atlantic region will be
subject to winter storm conditions Saturday night and Sunday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...MBS/RRHazardous weather outlook, Feb 5, 9:42 AM EST, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 942 AM EST Fri Feb 5 2021 NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-061445- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 942 AM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Potential is increasing for a winter storm to impact the region Saturday night into early Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-061445- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 942 AM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Potential is increasing for a winter storm to impact the region Saturday night into early Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Feb 5, 7:30 AM EST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 AM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW WHITE SULPHUR SPRINGS 37.79N 80.30W
02/05/2021 E0.1 INCH GREENBRIER WV PUBLIC
&&
ESTLocal storm report, Feb 5, 7:32 AM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 AM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW WARM SPRINGS 38.05N 79.79W
02/05/2021 E0.2 INCH BATH VA 911 CALL CENTER
A LIGHT DUSTING OF SNOW REPORTED IN AND
AROUND THE WARM SPRINGS AREA.
&&
ESTLocal storm report, Feb 5, 7:35 AM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
735 AM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FREEZING RAIN 1 NE SPARTA 36.51N 81.12W
02/05/2021 E0.10 INCH ALLEGHANY NC 911 CALL CENTER
A LIGHT GLAZE OF ICE REPORTED ALONG WITH A
FEW MINOR SLICK SPOTS COUNTY WIDE.
&&
ESTLocal storm report, Feb 5, 8:37 AM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 AM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FREEZING RAIN 3 NW BLOWING ROCK 36.15N 81.71W
02/05/2021 E0.10 INCH WATAUGA NC PUBLIC
&&
ESTLocal storm report, Feb 5, 8:39 AM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
839 AM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FREEZING RAIN 1 SSE VALLE CRUCIS 36.21N 81.78W
02/05/2021 E0.10 INCH WATAUGA NC PUBLIC
&&
ESTLocal storm report, Feb 5, 9:01 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 AM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 ESE SIMMONSVILLE 37.37N 80.34W
02/05/2021 E0.3 INCH CRAIG VA TRAINED SPOTTER
A 0.25 INCH OF SNOW/SLEET ACCUMULATION
COMBINED.
&&
ESTNearby
Winter Storm Watches in Virginia, 2021Winter Storm Watches in North Carolina, 2021Winter Storm Watches in West Virginia, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.